While I was cleaning up yesterday, I dropped another dish and it broke. It fell on my foot before hitting the ground, and I’m lucky that it didn’t hurt. Of course, this was another serving dish that I got as a wedding present. At least there wasn’t any food on the dish like last time. Maybe I shouldn’t be picking things up anymore, but where do I draw the line? I never know when my hands are going to twitch. It’s completely random.
I was really on top of everything that was happening yesterday. I decided to prepare the meal, which was Chicken Tetrazzini, ahead of time and then simply put it in the oven when my husband heads home from work. I spent about an hour preparing the food, I put it in the casserole dish, top it with parmesan cheese, covered it with tin foil, and then, I dropped it as I picked it up. It was another one of my twitches, myoclonic jerks, from the Lithium. Not only did I drop the meal I had worked hard on to make, I also dropped my favorite casserole dish that I got as a gift when we got married.
I immediately got angry at myself, angry at my medication, and angry about my situation in general. I cleaned everything up while mumbling negatively under my breath. I spoke to my husband and I vented to him. He was kind and said he would replace my favorite dish. It helped me begin a little. I came to realize that I was lucky I didn’t get hurt when the dish broke. Trying to look at this in a more positive manner helped me feel a little better. I’m now going around in circles in my head; I’m positive, then negative, over and over, and I probably will that way for the rest of the night.
I’m worried. I was lucky that what I dropped didn’t hurt me. What if I was picking up a pot filled with boiling water? I could serious get hurt. I love cooking, I would be extremely upset if I ended up not being able to cook on a regular basis anymore. If that were to happen, I would decide to go off of Lithium, which is what causes the twitching. My mind keeps going through all of the different possibilities. I need to get my mind off of this; there’s nothing I can do about it now anyways.
I made a list of the things that I need to talk to my psychiatrist about at my appointment with him next week.
- Racing thoughts
- Stomach problems
- Suicidal ideations
- I’m no longer sleeping all day long
- Greatly increased anxiety, causing breathing issues
- My feet hurt in the morning, not sure if it’s a side effect
- Twitching is happening more often and in more than just my hands
- Having a harder time getting tasks done, possibly a lack of motivation
I know I’m forgetting some things, but this is a descent start to making a list. I know that if I don’t write it down, I won’t remember to bring it up in the appointment. Most of these have easy solutions, so I’m not too worried at the moment.
I have been taking medication for a long time at this point in my life; it’s been more than 17 years. Every now and then, depending on what medication I’m taking, I will have to deal with some side effects. Some of those side effects cause side effects of their own. It’s a very difficult and complicated issue that appears to have no end.
Right now, a couple of my medications are causing myoclonic twitches, and the twitches have been getting worse over the last few months. I’m still wondering exactly which medications are causing the twitching and I’m curious as to whether or no the twitching will continue to get worse or if it will continue to go away. I wonder the same thing with my nausea and heart burn; will it improve or get worse. What other side effects will I experience since I’m on long-term mental health medications? Are there some precautions I should be taking?
I have what my psychiatrist calls, myoclonic jerks. Basically, it’s just a lot of twitching. My hands twitch the most, making it difficult to hold things. My arms/shoulders, legs, and head also twitch. It can make certain tasks difficult to do. When feeding the dog, I often drop the scoop of food before I get to the dog bowl, making a huge mess that luckily my dog is happy to clean up. I also drop things such as my phone and water bottles. It gets really annoying. I don’t drop as much if I hold things with both hands; it helps, but it’s not a complete solution.
I’ve been dealing with these twitches for a while now. It started out as just one hand, then another, then my arm, then the other arm, and now my legs. I’ve talked to my psychiatrist about this when it started. I should probably talk to him about it again and let him know that the twitching is getting worse. I see him in 3 weeks, but I could always email him to let him know. I also want to know if it’s possible for the myoclonic jerks to go away or will they continue to get worse?